MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 44CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 44CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PLE45A
Health Effect - Clinical Codes Failure to Anastomose (1028); Fistula (1862); No Code Available (3191)
Date of Event 12/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Batch #.As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.Complaint information is trended on a regular basis to determine if further investigation is warranted.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Additional information was requested, and the following was obtained: what is the or staff¿s experience with device? the sample of the team is more than 500 cases of bariatric alone.Can it be confirmed that the retaining cap was left in place during cartridge loading? what would this retaining cap be? i did not understand the question.Did the surgeon wait 15 seconds prior to firing each device? yes.Did the powered stapler begin to make any sound while attempting to fire? nothing out of the ordinary.What was the reason for the reoperation? bleeding and fall in hemoglobin of the patient.What was observed during the reoperation? the bleeding was already contained, but the line of staples was covered in clotted blood.Surgeon concluded that the bleeding really came from the staple line.What was done in the reoperation? just the cleanliness of the place.No overgrowth was made because the bleeding was already contained.Does the surgeon believe that the reoperation was related to the difficulties experienced with stapler? yes.Will device be returned? when i became aware of the complaint the product had already been discarded.What is the current patient status? patient evolved well and was discharged.
 
Event or Problem Description
It was reported that on the 2nd postoperative day, the patient was tachycardic, had an imaging exam, the same was not conclusive and resolved to reintervention the patient.When he entered the cavity, he noticed that there was a leak in his stomach, concluding that there was a fistula between the 2nd and 3rd stapled green charge and golden charge.The technique was sleeve.He placed a drain on the patient and will follow the endoscopic treatment.

Brand Name
PWRD ECH FLEX 45MM 44CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9601226
Report Number3005075853-2020-00404
Device Sequence Number2513390
Product Code GDW
UDI-Device Identifier10705036014379
UDI-Public10705036014379
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue NumberPLE45A
Device Lot NumberR9585H
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2019
Initial Report FDA Received Date01/17/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;